I went into hospital today to see my GI specialist and was told my bones were thinner than normal due to me being on steroids since May 07. I am now on 8.5 mg and am tapering 1 mg per week as each time I tapered before my symptoms came back but I was not prepared for this bad news. I have left sided colitis and look after my elderly parents, dad is 89 and has has bowel cancer, um is 80 and has dementia. The stress is the biggest thing for me
I go to the gym twice a week and do 45 minutes of cardio and 1 hour 15 minutes of machine weights. I am told that furter steroid use is out of the question now and that I will have to try TACROLIMUS or get special funding to have remicade if I can get it under special circumstances laws ?. I as unable to take Azathioprine nor 6 MP as I had awful side effects and went blind temporarily !. I do not want to even try the tacrolimus and would ask for advice please. The worst part is that, for the first time in 9 months, I feel quite well but the bone news has both deflated me and made me scared and despondent. I am told I will be given strontium for the bone problem.
Any advice or words to help would be greatly appreciated.
Thanks so much in advance.
Jools. Male 44 Bristol, UK
Left sided colitis diagnosed may 07
Prednisolone 8.5 mg
Asacol 8 daily
VSL#3 1 sachet daily
Vitamin B complex, vitamin E 400 IU , Zinc 15 mg twice daily, Vitamin C 1000 mg daily, Omega 3 fish oil 1000mg 2 pills 3 times a day and evening primrose oil 1000 mg 2 pills 3 times a day, Milk thistle 1 capsule daily, calcium plus Vit D 2 pills daily plus DHEA 100 mg daily in the last 2 weeks.
I have gained muscle well but was so shocked to hear about the bones. It is a real kick in the pants as I thought I was doing well.